Indiana, 2001

Flood in Indiana, June 6 to 8, 2001

June 6 to 8, 2001 · NWS IND · 1 event in 1 county or zone

Heavy rain on the 5th caused minor flooding along Big Walnut Creek near Reelsville. 79 feet (flood stage is 12 feet) on the early morning of the 7th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Heavy rain on the 5th caused minor flooding along Big Walnut Creek near Reelsville. The creek crested at 14.79 feet (flood stage is 12 feet) on the early morning of the 7th. Agricultural bottomland, a campground and a few cabins were effected.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 6, 10:43 AM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 6, 10:43 AM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1043 AM EST WED JUN 6 2001

MAIN PROBLEM WHETHER TO CONTNUE FFA THIS AFTN.

INCOMING SHORT WAVE EASY TO SEE ON SATELLITE...AND MODELS CLEARLY
TRACK IT ACROSS STATE THIS AFTERNOON. CONVENCTION FIRING TO OUR SW
IN RESPONSE TO THE IT. MORE RAIN LOOKS GOOD BET.

MOST FOCUSED PRECIP WITH THIS SYSTEM COULD TURN OUT TO BE NORTH OF
WRMFNT...OR NORTH OF OUR CWA. BUT...WITH GROUND SOAKED WONT TAKE
MUCH TO CAUSE HYDRO PROBLEMS. K INDEX AND PRECIP WATER HIGH OVER
ENTIRE AREA. WILL KEEP THE FFA.

OTRW...EARLIER TEMPS LOOK A SHADE CONSERVATIVE CONSIDERING ENTIRE
CWA OUTH OF FRONT AND PRESENT OBS.

.IND...FLASH FLOOD WATCH TODAY...INZ043>045-051>056-060>065-067>072
KWIATKOWSKI

In the hours before

Special weather statement, Jun 6, 6:05 AM EST, 5 hours 55 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-061300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
605 AM EST WED JUN 6 2001

...A FEW SEVERE THUNDERSTORMS POSSIBLE OVER PARTS OF CENTRAL INDIANA
THROUGH THIS EVENING...

THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A RISK FOR A
FEW SEVERE THUNDERSTORMS FOR AREAS SOUTH OF A ATTICA TO WINCHESTER
LINE. PRESENT INDICATIONS ARE THE GREATEST THREAT FOR SEVERE WEATHER
WILL BE FROM THE AFTERNOON INTO THE EVENING HOURS. DAMAGING WINDS
ALONG WITH SOME LARGE HAIL ARE POSSIBLE.

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

JAS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Putnam

When
June 6, 12:00 PM EST to June 8, 12:00 PM EST
Where
Putnam forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.666, -86.845 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248382.